advertisement
Question
Posted by: Keen | 2008/06/18

Burning skin update

Hi Doc

Well, just thought I'd give you an update on my burning skin problem (don't know if you remember). My internest is working closely with my psychiatrist as he is convinced this is psychosomatic, but I'll leave it there. I'm not convinced.

Anyways, I was on Rivotril and Effexor and it seemed to help, but the burning was still prominent, especially in my hands and feet. I then went to a neurologist who did a whole bunch of tests and said it could be smallfibre neuropathy and suggested I get checked for diabetes. Well, I went for an glucose tolerance test and found that I am pre-diabetic. My internist does not think this is the cause of my nerve pain in my hands and feet. But from what I have read on the internet a lot of idiopathic neuropathies later turn out to be due to diabetes.

So my pdoc changed my meds from Effexor (Had horrible gas and bloating on it for about 5 months) to Thaden 100mg at nite and then 0.5mg rivotril too in the evening. Seems like it is working as the burning is much less. My gp is updated on everything, and said he wants to refer me to a pain doctor/clinic if my symptoms do not improve soon

One thing I do want to ask you is this. I have noticed that whenever I started a new antidepressant (or even a med like neurontin/lyrica) the burning sensation got much worse, but only for a few days, and would then go away. Whenever I then increase the med dosage eg. thaden 50mg to 75mg I also got the same reaction. What do you think could be the reason for this?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'd guess that any change in the meds causes some significant shifts in the efective concentrations, or, rather, availability, of various brain chemicals, and may destabilize the situation briefly before improving it ? Have you asked the doc who does your prescribing this particular interesting question ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement